How to know when to discontinue until next ovulation?

by Stephanie
(Michigan)

Hello, I am 43, and have recently started having shorter luteal phases, along with more cramping, headaches and other mild-to-moderate PMS symptoms. This is my first cycle on progesterone cream (about 40mL to 60mL a day, which I realize is lower than what this site generally recommends, and I might increase it in future cycles).

I started the cream on the second day of thermal shift, which was 10 or 11 days ago. My question is: I am starting to see some light spotting and feel menstrual-crampy, but I used to have 14-15 day luteal phases and would like to see if I can return to that. Is it bad to use the cream for another day or two? I still want to shed all the lining that I should during my period, so I don't mind delaying it, but I don't want to artificially lighten it, if that makes sense.

I know my body well enough to know that if I wasn't on the cream my period would be starting already, or at least the 2 days of spotting that starts my period lately. Is it unhealthy to try to delay it a day or two, or should I stop the cream at the first sign of spotting, even if I'm only 11 or 12 days post-ovulation? I know I'm not pregnant, by the way, because I'm very experienced in using Natural Family Planning to avoid the fertile time. Thanks a lot for any input you ladies might have. I'm so glad I found this website! - Stephanie

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...